How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. S. Attili Your Own Question
Dr. S. Attili
Dr. S. Attili, Dermatologist & Dermatopathologist
Category: Dermatology
Satisfied Customers: 5175
Experience:  MRCP (Dermatology), Int. Board Certification in Dermatopathology
17493159
Type Your Dermatology Question Here...
Dr. S. Attili is online now
A new question is answered every 9 seconds

Red hands after I eat

Customer Question

red hands after I eat
Submitted: 7 months ago.
Category: Dermatology
Expert:  Dr. S. Attili replied 7 months ago.
Hello. I am Dr. Venkat Attili, Dermatologist and Dermatopathologist with over 10 years of experience in this field. I am here to assist you and will answer your questions to your complete satisfaction. Can you please upload a picture at your convenience? Here are the site's instructions if you need help doing that: http://ww2.justanswer.com/help/how-do-i-send-photo-or-file-expert-0 Are the hands itchy/ Sore? How long does the redness last for? When did the problem start? Are both hands red?
Customer: replied 7 months ago.
Most times after I eat my hands turn red and tingle. I also have a problem with GERD that started In the past year and got worse as the year progressed. I found that taking betaine with meals helped a LOT. However every now and again it gets bad again, usually when I drink.
Customer: replied 7 months ago.
Mostly the knuckles turn red, sometimes the fingers too. The bigger part that bothers me is the GERD. It leads to difficulty breathing and heart palpitations too.
Expert:  Dr. S. Attili replied 7 months ago.
ok. I don't think the GERD is related to your hand problem. You need to get that sorted out separately. Tell me - does the problem affect both hands or just the right? How long does it last?
Customer: replied 7 months ago.
The thing is I think it is, when I do not have the feeling of indigestion, my hand color is fine. Usually when my blood pressure goes up my hands turn red. Its both hands and it affects them equally and goes away later in the day.
Expert:  Dr. S. Attili replied 7 months ago.
Ok. There is a rare possibility of autonomic nerve disturbance causing the hands to go red. This may sometimes be related to GERD. Are you taking any treatment for the GERD?
Customer: replied 7 months ago.
Yes I'm taking betaine which helps me a lot.
Expert:  Dr. S. Attili replied 7 months ago.
Great! so when you are taking Betaine and the GERD is under control, do you still experience redness of the hands?
Customer: replied 7 months ago.
When I take it, it feel better, but if I eat something heavy it still happens..
Expert:  Dr. S. Attili replied 7 months ago.
ok. I am afraid it is not possible to stop it from happening if it is related to your GERD. Your endocrine system seems to be interlinked to your GERD problem, thus leading to redness of hands when your GERD flares up. The only way around this is to keep your GERD under control. Hope that helps. Do keep me posted & get back if you have any further questions or feel that I have missed out anything. I will be here to provide ongoing advice as necessary. Please do not hesitate to ask.Best wishes.